|Papaya fruit confusion
Sep 18, 2002
I can confirm that garlic has the possible effect of causing strong nausea and loss of ballance when taken while on Norvir (Kaletra)as I wondered that night when it happend to me but after I read about it there came the "AHA" ! - effect... Look at your answers towards effects of papaya fruit/enzymes from July 29 th and 5th. They are contradicting. Once you say no effect but earlier you say effect well known with HIV meds ?
Response from Ms. Fields-Gardner
On the face of it I would say, "yeah, what's up with that?" Sorry to not be clear about the nuances.
The potential interaction with papaya enzymes (papain is listed) at an "external" intestinal level appears to not be significant. Apparently the enzymes are not likely to significantly decrease or increase the absorption of anti-HIV medications.
The potential interaction with papaya extract at the "internal" inside the body level appears to be primarily with blood thinners, but the processing of this food/extract may have the potential to interact (though I haven't heard of a case yet).
Check out the links below:
Please Dr. Dieterich, advise me...
- If Both Partners Are Std Free Can You Still Get An Std?
- Can You Infect Someone With HIV Days After You Are Infected?
- Casual Contact Blood Cuts On Hand
- How Accurate Rapid Test 3 Months After Exposure?
- How Quickly After Exposure Can You Notice Symptoms Of Hiv?
- Low White Blood Cells And Fatigue
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.